Pinning and disorder relevance for the lattice Gaussian free field - Archive ouverte HAL Access content directly
Journal Articles Journal of the European Mathematical Society Year : 2018

Pinning and disorder relevance for the lattice Gaussian free field


This paper provides a rigorous study of the localization transition for a Gaussian free field on Z d interacting with a quenched disordered substrate that acts on the interface when its height is close to zero. The substrate has the tendency to localize or repel the interface at different sites and one can show that a localization-delocalization transition takes place when varying the average pinning potential h: the free energy density is zero in the delocalized regime, that is for h smaller than a threshold hc, and it is positive for h > hc. For d ≥ 3 we compute hc and we show that the transition happens at the same value as for the annealed model. However we can show that the critical behavior of the quenched model differs from the one of the annealed one. While the phase transition of the annealed model is of first order, we show that the quenched free energy is bounded above by ((h−hc)+) 2 times a positive constant and that, for Gaussian disorder, the quadratic behavior is sharp. Therefore this provides an example in which a relevant disorder critical exponent can be made explicit: in theoretical physics disorder is said to be relevant when the disorder changes the critical behavior of a system and, while there are cases in which it is known that disorder is relevant, the exact critical behavior is typically unknown. For d = 2 we are not able to decide whether the quenched and annealed critical points coincide, but we provide an upper bound for the difference between them.
Fichier principal
Vignette du fichier
RevisionfinaleJEMS.pdf (481.28 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

hal-03912040 , version 1 (23-12-2022)



Giambattista Giacomin, Hubert Lacoin. Pinning and disorder relevance for the lattice Gaussian free field. Journal of the European Mathematical Society, 2018, 20 (1), pp.199-257. ⟨10.4171/JEMS/764⟩. ⟨hal-03912040⟩
0 View
0 Download



Gmail Facebook Twitter LinkedIn More